Alert archive / Louisiana / River Flood Warnings in 2018
River Flood Warning 57, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Nov 13, 2018, 10:04 AM CST for East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It took effect at Nov 14, 2018, 12:00 PM CST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2018, 10:04 AM CST (16:04 UTC)
- In effect from
- Nov 14, 2018, 12:00 PM CST
- Expired
- Nov 25, 2018, 8:50 AM CST
- In force
- 11 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA
The river
Written for the forecast point Mississippi River at Red River Landing (RRLL1).
- Action stage
- 40 ft
- Minor stage
- 48 ft
- Moderate stage
- 55 ft
- Major stage
- 64 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 3:38 PM CST, 18 hours 26 minutes earlier.
Area forecast discussion, Nov 12, 3:38 PM CST, 18 hours 26 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
338 PM CST Mon Nov 12 2018
.SYNOPSIS...
Weak surface low just west of Gulfport at 3 pm with front across
Plaquemines Parish. Severe weather threat has departed our land
based zones, and should be out of our inner coastal waters
surrounding Plaquemines Parish in the next hour or so. Can't rule
out a few rumbles of thunder from elevated convection, but severe
weather threat is done. Temperatures range from mid 50s across
northwest sections to lower 70s along the Mississippi and
Plaquemines Parish coasts.
&&
.SHORT TERM...
Upper low is going to take a while to get through the area.
Currently in New Mexico, it will only move to western Tennessee by
Thursday morning. Drier air will only start moving into the area
on Wednesday, with light rain possible tonight through Tuesday
night, then ending from west to east on Wednesday. Clouds will
diminish, mainly Wednesday night into Thursday, setting the stage
for a potential freeze over the northern half of the area Thursday
morning. Any Freeze Watches or Warnings for Wednesday
night/Thursday morning would likely be issued tomorrow afternoon
or early Wednesday morning. Not impossible that there could be a
little snow mixed in across northwest sections of the area by
tomorrow evening or Wednesday morning, but threat not high enough
to carry in the forecast at this time.
Temperatures will slowly drop over the next 36 hours, with little
or no temperature recovery expected tomorrow, and not much more
than 5 to 7 degrees on Wednesday, unless skies clear earlier than
anticipated on Wednesday. Likely to be just short of Wind Advisory
criteria tonight in the New Orleans Metro area, evening shift will
need to monitor. Will generally use a blend of guidance,
definitely not the warmest readings. It should be noted, however,
that wind chill/apparent temperature values will be near or below
freezing across much of the area tomorrow night/Wednesday
morning and again Wednesday. While the values tomorrow night does
not meet criteria for any advisory level products, we are aware
that some local officials consider opening warming centers for
homeless when apparent temperatures fall into the mid 30s. 35
&&
.LONG TERM...
Zonal mid level flow and surface high pressure across the area for
the weekend. No precipitation expected through the weekend.
Freezes possible again Friday morning before temperatures moderate
to about 3 to 5 degrees below normal by the end of the weekend. 35
&&
.AVIATION...
The band of rain with embedded thunderstorms associated
with a strong cold front moving through the forecast area will
push east of the terminals this afternoon. In the wake of the front,
MVFR to IFR ceilings will prevail through Tuesday. Occasional light
rain will develop behind the front tonight and and persist during
the day Tuesday. Strong northwest to north winds behind the
front will result in windy conditions at KNEW and KMSY and
breezy conditions elsewhere. 11
&&
.MARINE...
Strong offshore flow will develop tonight in the wake of a strong
cold front that will push through the coastal waters late this
afternoon and this evening. Small Craft Advisory conditions will
prevail across the coastal waters through Tuesday night with the
exception of the western most coastal waters in which Gale
conditions are forecast during the day Tuesday. Winds will gradually
ease toward the end of the week and into the weekend as a ridge of
high pressure settles over the coastal waters. 11
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Gale Warning western coastal waters Tuesday; otherwise,
Small Craft Advisory coastal waters through Tuesday night.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 41 42 35 44 / 70 30 20 20
BTR 42 43 35 46 / 70 30 30 20
ASD 47 49 40 48 / 90 80 50 40
MSY 47 48 42 48 / 90 80 60 40
GPT 48 52 43 49 / 90 90 50 60
PQL 49 52 42 50 / 80 90 40 70
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Wednesday for GMZ536-538-552-
555-557-572-575-577.
Small Craft Advisory until 6 AM CST Tuesday for GMZ550-570.
Small Craft Advisory from 6 PM Tuesday to 6 AM CST Wednesday for
GMZ550-570.
Gale Warning from 6 AM to 6 PM CST Tuesday for GMZ550-570.
Small Craft Advisory from 6 PM this evening to 6 AM CST
Wednesday for GMZ530-532-534.
MS...None.
GM...Small Craft Advisory until 6 AM CST Wednesday for GMZ538-552-555-
557-572-575-577.
Small Craft Advisory until 6 AM CST Tuesday for GMZ570.
Small Craft Advisory from 6 PM Tuesday to 6 AM CST Wednesday for
GMZ570.
Gale Warning from 6 AM to 6 PM CST Tuesday for GMZ570.
Small Craft Advisory from 6 PM this evening to 6 AM CST
Wednesday for GMZ532-534.
&&Hazardous weather outlook, Nov 12, 11:00 AM CST, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1100 AM CST Mon Nov 12 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-130000- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1100 AM CST Mon Nov 12 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This afternoon and Tonight There is a Marginal to Slight Risk for severe weather this afternoon across coastal Mississippi and across those areas of southeast Louisiana to the east of a Houma to Lake Borgne to Bogalusa line. The main threats with any severe thunderstorms are damaging thunderstorm winds and brief tornados. There is a Slight Risk for excessive rainfall through tonight across Harrison and Jackson counties in Mississippi, and a Marginal Risk for excessive rainfall across the remainder of south and southwest Mississippi as well as southeast Louisiana. Flash flooding is possible. A small craft advisory is effect for open Gulf waters except the Mississippi Sound and the tidal lakes.. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Gale Watch has been issued for Tuesday through Tuesday evening across the coastal waters west of Port Fourchon and out 60 nautical miles. Freezing temperatures are possible on Tuesday night and more likely Wednesday night, mainly north of the Interstate 10 and 12 corridor and west of Interstate 59. Wind chill values in the 20s and 30s are possible across Southeast Louisiana and Southern Mississippi Wednesday morning. .SPOTTER INFORMATION STATEMENT... It is requested that any tornadoes or wind damage is relayed to the National Weather Service.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 10:06 AM CST | River Flood Warning | LIX | Saint Tammany, Washington | 10 days |
| Nov 13, 3:36 PM CST | Freeze Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena and 6 more | 15 hr |
Nearby
River Flood Warnings in Louisiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.